Alert archive / Florida / Special Weather Statements in 2018

Special Weather Statement, NWS Melbourne, FL

August 7, 2018Okeechobee County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 7, 2018, 4:51 PM EDT for Okeechobee County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2018, 4:51 PM EDT (20:51 UTC)
Expired
Aug 7, 2018, 5:15 PM EDT
In force
24 min
Issued by
NWS Melbourne, FL

County Okeechobee County, FL

The radar

The Melbourne radar (KMLB), 108 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2018-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1467 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2018-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1467 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

844 
WWUS82 KMLB 072051
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
451 PM EDT TUE AUG 7 2018
 
FLZ058-059-064-072115-
St. Lucie FL-Okeechobee FL-Martin FL-
451 PM EDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE...
SOUTHEASTERN OKEECHOBEE AND WEST CENTRAL MARTIN COUNTIES UNTIL 515 PM
EDT...

At 450 PM EDT, Doppler radar was tracking a strong thunderstorm near
J And S Fish Camp, moving west at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Treasure Island, Okeechobee, Four Seasons Estates, Taylor Creek and
Okee Tantie Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2704 8064 2711 8066 2716 8071 2721 8079
      2720 8083 2714 8087 2715 8087 2731 8085
      2723 8057 2704 8059
TIME...MOT...LOC 2050Z 101DEG 9KT 2715 8066 

$$

Combs

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:26 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 7, 3:26 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
326 PM EDT Tue Aug 7 2018

.DISCUSSION...
Tonight and Wednesday...Isolated showers and storms will slowly
move inland through evening. A few hit and miss showers will
remain possible over the marine area overnight. The Bermuda ridge
axis presently near the central Florida coast will slowly shift
south of the area by Wed evening. A light gradient in place will
lead to development of sct slow moving afternoon storms on Wed
with a developing light wly component at steering level allowing
for the east coast to be a little more favored for some storms than
previous days. Will go with around 35 to 50 pct coverage for the
area.

from prev disc...

The ridge will remain over south FL through late week as a frontal
trough pushes to the eastern seaboard. The ridge axis is forecast
to nudge back north a little Sun-Mon as the frontal trough weakens.
While the resulting south/southwest low level flow is generally
conducive for an increased coverage of afternoon/evening storms
across east central Florida, moisture is not forecast to be
consistently above normal until late in the period.

The models show some interaction between mid/upper level low moving
across the Bahamas/Florida Straits/southeast Gulf of Mexico and
ridge to the north into at least late week.  As a result some
subsidence and dry pockets are forecast to occasionally affect the
area. Therefore, PoPs look difficult to nail down and could be quite
variable between 20 and 50%. By Sun-Mon, the GFS shows a trough
digging into the southeast states and easing subsidence, resulting
in an overall moisture increase, which should support PoPs at or
above 50%.

Max temps should mainly be in the lower 90s, but with a westerly
component to the low level flow, we would normally expect some mid
90s too.

&&

.AVIATION...
VFR outside of any SHRA/TSRA through the TAF period. Slightly higher
moisture to work with over the interior today should provide a bit
more convective coverage than days previous (isolated to scattered).
Coastal terminals expected to remain dry as the sea breeze continues
to work its way inland.  Only VCTS through this evening for MCO,
ISM, and LEE with chances not high enough to warrant tempo group as
this time.  E/ESE winds will veer more southeasterly this evening
into tonight and more southerly by Wednesday morning.

&&

.MARINE...
Tonight...Favorable marine conditions with winds 10 kt or less and
seas below 3 ft.

Wednesday-Saturday...Axis of Atlantic high pressure ridge across
central Florida Wed will gradually settle southward, reaching south
Florida Fri-Sat. This will generate a mostly south/southwest
gradient wind. Speeds look to be 10 knots or less except for evening
diurnal increases to 10-15 knots mainly in the north. Seas should
continue 2-3 feet. The southwest flow means that isolated to scattered
afternoon storms over the mainland will push across the coast and
into the nearshore Atlantic each afternoon/evening.

&&

.HYDROLOGY...
The St Johns river is in a slow fall. Temporarily lower rain
coverage is forecast to return to near normal values around mid
week. The Saint Johns River at Astor remains in Minor Flood Stage
and is expected to remain nearly steady through much of the week.
Overall river levels elsewhere are forecast to remain within Action
Stage over the next 5 days.

Please refer to our River Flood Warnings/Statements (FLSMLB) and
Hydrologic Statements (RVSMLB) for the most recent stage and
forecast information.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  93  74  94 /  10  30  20  30
MCO  75  94  75  94 /  20  40  30  30
MLB  76  91  74  92 /  10  40  30  30
VRB  74  91  74  92 /  20  50  30  40
LEE  77  94  77  94 /  20  30  20  30
SFB  75  94  76  94 /  10  30  30  30
ORL  77  94  77  94 /  10  40  30  30
FPR  74  91  73  92 /  20  40  30  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

JP/TES/JC
Hazardous weather outlook, Aug 7, 11:45 AM EDT, 5 hours 6 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
1145 AM EDT Tue Aug 7 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-080000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1145 AM EDT Tue Aug 7 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
An increase in moisture should lead to slightly higher coverage of
showers and widely scattered thunderstorms across the area today.
Greatest potential for isolated to scattered storms will be across
the interior this afternoon with the inland moving east coast sea
breeze. Storm motion will be toward the northwest around 10 mph.
Main threats from any storms will be dangerous lightning strikes,
gusty winds up to 40 to 45 mph and locally heavy rainfall up to 1 to
2 inches.

.RIP CURRENT IMPACT...
Weather and ocean conditions will lead to a moderate risk of rip
currents at area beaches today. The threat will be highest through
early this afternoon, due to tidal effects. Check with ocean rescue
personnel when you arrive at the ocean for additional information
about ocean hazards.

.MARINE THUNDERSTORM GUST IMPACT...
Wind gusts near 35 knots will be possible over inland lakes from
isolated to widely scattered thunderstorms that develop along and
ahead of the east coast sea breeze this afternoon.

.RIVER FLOOD IMPACT...
The Saint Johns River at Astor remains just above Minor Flood
Stage. A River Flood Warning continues for this area for minor
flooding.

The Saint Johns River at Sanford, Deland, and above Lake Harney near
Geneva remain above Action Stage. River levels are forecast to
remain steady or slowly fall through late week.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Storm coverage and intensity is expected to gradually increase
from mid to late week as moisture increases and onshore flow
weakens. The highest chance for storms will remain over the
interior. Cloud to ground lightning, torrential downpours, and
brief gusty winds remain the primary storm threats.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon.

Weitlich/Sedlock

In the hours before

Special weather statement, Aug 7, 4:51 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
451 PM EDT TUE AUG 7 2018

FLZ058-059-064-072115-
St. Lucie FL-Okeechobee FL-Martin FL-
451 PM EDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE...
SOUTHEASTERN OKEECHOBEE AND WEST CENTRAL MARTIN COUNTIES UNTIL 515 PM
EDT...

At 450 PM EDT, Doppler radar was tracking a strong thunderstorm near
J And S Fish Camp, moving west at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Treasure Island, Okeechobee, Four Seasons Estates, Taylor Creek and
Okee Tantie Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2704 8064 2711 8066 2716 8071 2721 8079
      2720 8083 2714 8087 2715 8087 2731 8085
      2723 8057 2704 8059
TIME...MOT...LOC 2050Z 101DEG 9KT 2715 8066

Combs

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:14 PM EDTSpecial Weather StatementMLBOkeechobee31 min

Nearby

Special Weather Statements in Florida, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.